MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE T2 GTN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE T2 GTN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-1600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported by the sales rep, "during a left femur fracture, the surgeon was assorting the nail with a strike plate on and went to pull down on the gtn targeting device and snapped it completely off, the portion that¿s attached to nail.The surgeon attempted to put it back on to the best of his ability so he could align the proximal wholes to shoot the proximal screws, he was able to do so, caused a several minute delay".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received target device shows traces of a long and intense use identified by the general appearance of the surfaces.The device seemingly appeared to have been reprocessed quite often as indicated by the printing turning from white to fawn.More evidently, the device was found to be damaged from several locations with severe material deformation.The head part from where the metallic guide is attached, was found to be cracked in the middle.The metallic guide was also detached and was not returned for evaluation.Evidently the target device was hit severely all around during the procedure which led to such damage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause of the failure is user related.Appearance and evidences of the breakage surface indicate that the target device was hit during the surgery which led to its breakage.A target device is not meant to be hit under any circumstances.A warning is printed on the device itself: ¿do not hit¿.The ifu also warns the user that: ¿do not hit instruments unless they are specifically intended for impaction.Never hit targeting devices or elastosil handles other than those with an integrated strike plate!¿ if any further information is provided, the complaint report will be updated.

Brand Name
TARGET DEVICE T2 GTN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10603337
Report Number0009610622-2020-00551
Device Sequence Number19738081
Product Code LXH
UDI-Device Identifier04546540682239
UDI-Public04546540682239
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1600
Device Catalogue Number18061600
Device Lot NumberKME908282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR